Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Coming off sertraline

(6 Posts)
BiPolarBearz Mon 17-Feb-14 16:30:39

Been on sertraline for around 5 months for anxiety. It has helped and I do feel better, more positive and less focused on negative stuff but I still see a dip in mood at totm.
I have lost all sex drive and put on half a stone.

Just lately I have been forgetting to take my tablets (50mg) and I've felt ok. Sometimes I don't take them for 2-3 days and I still feel ok. Would it be a bad idea to just come off them and brave the cold turkey?

I've just got engaged, have an amazing holiday to look forward to and no real problems to worry about. Should I ditch the pills?

CogitoErgoSometimes Mon 17-Feb-14 16:38:46

Would suggest you talk to the person who prescribed the medication before you do anything unilaterally. Great that you're feeling more positive but best to keep the GP updated.

ListenToTheLady Mon 17-Feb-14 16:43:10

Yes, you should do this with support and let the GP know. It does sound as if you're ready to try coming off them but it's good for them to know in case you get any bad effects while doing it. If you have an understanding GP it should be fine. Also, if you find you come off them and then feel the anxiety returning the GP can suggest something else that might agree with you more.

I have recently been on an AD that made me put on weight, I sympathise, it's very frustrating. I'm just coming off it now and I'm so happy to be leaving it behind so I know what you mean.

miniandfloss Mon 17-Feb-14 20:02:50

Please speak to your gp. I came off this cold turkey and it was a few months of hell of paranoia, voices, brain zaps and mood swings. I wish I had stepped down slowly. I got there in the end but I think it could have been so much easier in a controlled way

susiedaisy Mon 17-Feb-14 20:09:55

I wouldn't just stop, speak to gp and then reduce slowly if gp recommends. Don't forget you probably feel much better because the sertraline is doing its job.

ArtVandelay Mon 17-Feb-14 20:24:54

Hi I take sertraline - for 10 months. You really should do this under supervision. Also are you sure its the tablets that are causing weight issues? I was told it was a neutral drug for weight gain/ loss. I'm half a stone over but Im sure thats just because I really enjoyed myself over xmas, its coming off now quite easily. 50mg isnt a big dose but it sounds as though you are benefitting from its effects. Good luck whatever you decide, feeling unstable and depressed is no picnic and its great you are back to enjoying life.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now